MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refs0210 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "upon injecting saline into the powerpicc solo # 3194355 the patient had a severe allergic reaction upon injection of saline into the catheter, requiring medical intervention.We treated the allergic reaction with medication." it was also reported via ms&s "i have a doctor who just called with a patient having a severe reaction after flushing powerpicc he just placed.He prepped the patient with chlorhexidine, allowed it to dry while setting up his sterile tray.After placing the picc he used a syringe to pull back to confirm placement with blood return.He then proceeded to inject saline to flush the line and the patient started having the reaction with severe shortness of breath.Could he have injected chlorhexidine from the skin prep?" ms&s: response explained to the caller that i have seen the incorrect medicine get injected into the line and cause reactions.The reaction occurred after the injection of the suspected "saline".Provided the caller with material of construction for the powerpicc.Powerpicc solo is made of polyurethane catheter, silicone valve in hubs and does not contain any natural rubber latex.Informed the rep that the incident needed to be reported.".

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12627142
Report Number3006260740-2021-04351
Device Sequence Number16986603
Product Code LJS
UDI-Device Identifier00801741027789
UDI-Public(01)00801741027789
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3194355
Device Lot NumberREFSS210
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;